Alert archive / Kansas / Flash Flood Watches in 2013
Flash Flood Watch 2, NWS Wichita, KS
NWS Wichita, KS issued this flash flood watch at Jul 24, 2013, 3:50 PM CDT for 6 counties in Kansas. It took effect at Jul 25, 2013, 7:00 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2013, 3:50 PM CDT (20:50 UTC)
- In effect from
- Jul 25, 2013, 7:00 PM CDT
- Expired
- Jul 26, 2013, 10:43 AM CDT
- In force
- 16 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- None
Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 110 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -466 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
099 WGUS63 KICT 242050 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 350 PM CDT WED JUL 24 2013 ...ANOTHER ROUND OF HEAVY RAINFALL POSSIBLE ACROSS SOUTHERN KANSAS FOR THURSDAY AFTERNOON AND THURSDAY NIGHT... .SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER MOST OF SOUTHERN KANSAS ON THURSDAY AFTERNOON AND THURSDAY NIGHT AS A DISTURBANCE MOVES OUT OF THE ROCKIES INTO THE PLAINS. AS THIS DISTURBANCE MOVES OUT...ABUNDANT MOISTURE AHEAD OF IT WILL COMBINE TO PRODUCE THUNDERSTORMS WITH HEAVY RAINFALL...ESPECIALLY ACROSS SOUTHERN KANSAS WHERE RECENT HEAVY RAINFALL HAS LED TO SATURATED GROUNDS. KSZ092>094-098>100-251100- /O.NEW.KICT.FF.A.0002.130725T1800Z-130726T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMNER-COWLEY-ELK-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 350 PM CDT WED JUL 24 2013 ...FLASH FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS...COWLEY AND SUMNER. IN SOUTHEAST KANSAS... CHAUTAUQUA...ELK...LABETTE AND MONTGOMERY * FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS POSSIBLE ACROSS SOUTHERN KANSAS ON THURSDAY EVENING AND THURSDAY NIGHT. HEAVY RAINFALL IS POSSIBLE AS A COMPLEX OF STORMS MOVES ACROSS AREAS WITH ALREADY SATURATED GROUNDS FROM RECENT HEAVY RAINS. * HEAVY RAINFALL COULD LEAD TO RAPID RISES OF CREEKS AND STREAMS AND FLOODING OF CITY STREETS. SUSTAINED HEAVY RAINS COULD ALSO LEAD TO RISES AND POSSIBLE FLOODING OF RIVERS AND TRIBUTARIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DON'T DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KETCHAM
5 follow-up statements
466 WGUS63 KICT 250814 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 314 AM CDT THU JUL 25 2013 ...ANOTHER ROUND OF HEAVY RAINFALL IS EXPECTED ACROSS SOUTHERN KANSAS TONIGHT... .AN UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE ROCKIES AND OVER THE PLAINS LATE TONIGHT AND INTO FRIDAY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP OVER THE AREA THIS EVENING AND CONTINUE TONIGHT AND EARLY FRIDAY. EXCESSIVE RAINFALL WILL BE POSSIBLE TONIGHT ACROSS SOUTHERN KANSAS. KSZ092>094-098>100-252200- /O.CON.KICT.FF.A.0002.130725T1800Z-130726T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMNER-COWLEY-ELK-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 314 AM CDT THU JUL 25 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS... COWLEY AND SUMNER. IN SOUTHEAST KANSAS...CHAUTAUQUA...ELK... LABETTE AND MONTGOMERY * FROM THIS AFTERNOON THROUGH FRIDAY AFTERNOON. * EXCESSIVE RAINFALL IS EXPECTED TO FALL OVER AREAS WHERE RECENT HEAVY RAINFALL HAS ALREADY OCCURRED. * HEAVY RAINFALL COULD LEAD TO RAPID RISES OF CREEKS AND STREAMS AND FLOODING OF CITY STREETS. SUSTAINED HEAVY RAINS COULD ALSO LEAD TO RISES AND POSSIBLE FLOODING OF RIVERS AND TRIBUTARIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DON'T DROWN. MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
931 WGUS63 KICT 250825 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 325 AM CDT THU JUL 25 2013 ...ANOTHER ROUND OF HEAVY RAINFALL IS EXPECTED ACROSS SOUTHERN KANSAS TONIGHT... .AN UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE ROCKIES AND OVER THE PLAINS LATE TONIGHT AND INTO FRIDAY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP OVER THE AREA THIS EVENING AND CONTINUE TONIGHT AND EARLY FRIDAY. EXCESSIVE RAINFALL WILL BE POSSIBLE TONIGHT ACROSS SOUTHERN KANSAS. KSZ092>094-098>100-252200- /O.EXT.KICT.FF.A.0002.130726T0000Z-130726T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMNER-COWLEY-ELK-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 325 AM CDT THU JUL 25 2013 ...FLASH FLOOD WATCH NOW IN EFFECT FROM THIS EVENING THROUGH FRIDAY AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS... COWLEY AND SUMNER. IN SOUTHEAST KANSAS...CHAUTAUQUA...ELK... LABETTE AND MONTGOMERY * FROM THIS EVENING THROUGH FRIDAY AFTERNOON. * EXCESSIVE RAINFALL IS EXPECTED TO FALL OVER AREAS WHERE RECENT HEAVY RAINFALL HAS ALREADY OCCURRED. * HEAVY RAINFALL COULD LEAD TO RAPID RISES OF CREEKS AND STREAMS AND FLOODING OF CITY STREETS. SUSTAINED HEAVY RAINS COULD ALSO LEAD TO RISES AND POSSIBLE FLOODING OF RIVERS AND TRIBUTARIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DON'T DROWN. MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
531 WGUS63 KICT 252046 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 346 PM CDT THU JUL 25 2013 ...ANOTHER ROUND OF HEAVY RAINFALL IS EXPECTED ACROSS SOUTHERN KANSAS TONIGHT... .AN UPPER LEVEL STORM SYSTEM WILL MOVE OUT OF THE ROCKIES AND OVER THE PLAINS LATE TONIGHT AND INTO FRIDAY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP OVER THE AREA THIS EVENING AND CONTINUE TONIGHT AND EARLY FRIDAY. EXCESSIVE RAINFALL WILL BE POSSIBLE TONIGHT ACROSS SOUTHERN KANSAS. KSZ092>094-098>100-261100- /O.CON.KICT.FF.A.0002.130726T0000Z-130726T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMNER-COWLEY-ELK-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 346 PM CDT THU JUL 25 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH FRIDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS... COWLEY AND SUMNER. IN SOUTHEAST KANSAS...CHAUTAUQUA...ELK... LABETTE AND MONTGOMERY * FROM 7 PM CDT THIS EVENING THROUGH FRIDAY AFTERNOON. * EXCESSIVE RAINFALL IS EXPECTED TO FALL OVER AREAS WHERE RECENT HEAVY RAINFALL HAS ALREADY OCCURRED. * HEAVY RAINFALL COULD LEAD TO RAPID RISES OF CREEKS AND STREAMS AND FLOODING OF CITY STREETS. SUSTAINED HEAVY RAINS COULD ALSO LEAD TO RISES AND POSSIBLE FLOODING OF RIVERS AND TRIBUTARIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DON'T DROWN. MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ MWM/KETCHAM
250 WGUS63 KICT 260857 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 357 AM CDT FRI JUL 26 2013 ...HEAVY RAINFALL IS EXPECTED TO CONTINUE THIS MORNING ACROSS EXTREME SOUTH CENTRAL AND SOUTHEAST KANSAS... .AN UPPER LEVEL STORM SYSTEM HAS MOVED OUT OF THE ROCKIES AND OVER THE PLAINS EARLY THIS MORNING AND WILL CONTINUE SOUTHEASTWARD TODAY. EXCESSIVE RAINFALL WILL BE POSSIBLE THIS MORNING AND EARLY AFTERNOON ACROSS EXTREME SOUTHERN KANSAS. KSZ092>094-098>100-261800- /O.CON.KICT.FF.A.0002.000000T0000Z-130726T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMNER-COWLEY-ELK-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 357 AM CDT FRI JUL 26 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS... COWLEY AND SUMNER. IN SOUTHEAST KANSAS...CHAUTAUQUA...ELK... LABETTE AND MONTGOMERY * UNTIL 1 PM CDT THIS AFTERNOON. * EXCESSIVE RAINFALL IS EXPECTED TO FALL OVER AREAS WHERE RECENT HEAVY RAINFALL HAS ALREADY OCCURRED. * HEAVY RAINFALL COULD LEAD TO RAPID RISES OF CREEKS AND STREAMS AND FLOODING OF CITY STREETS. SUSTAINED HEAVY RAINS COULD ALSO LEAD TO RISES AND POSSIBLE FLOODING OF RIVERS AND TRIBUTARIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DON'T DROWN. MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ BILLINGS
477 WGUS63 KICT 261543 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 1043 AM CDT FRI JUL 26 2013 KSZ092>094-098>100-261645- /O.CAN.KICT.FF.A.0002.000000T0000Z-130726T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SUMNER-COWLEY-ELK-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 1043 AM CDT FRI JUL 26 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS HAS BEEN CANCELLED. SHOWERS WILL LINGER ACROSS THE SOUTHEAST CORNER OF KANSAS UNTIL MIDDAY...WITH ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE INTO THE AFTERNOON. HOWEVER ADDITIONAL WIDESPREAD HEAVY RAINFALL IS NOT EXPECTED. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ KED
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood watch went out at Jul 24, 3:12 PM CDT, 38 minutes earlier.
Area forecast discussion, Jul 24, 3:12 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 312 PM CDT WED JUL 24 2013 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 305 PM CDT WED JUL 24 2013 TONIGHT: DRIER AIR AND SUBSIDENCE HAS WORKED ACROSS MOST OF THE FORECAST AREA THIS AFTERNOON IN THE WAKE OF LAST NIGHTS CONVECTION. THERE IS SOME LINGERING LOW LEVEL MOISTURE ACROSS SRN KS...WITH AN UNSTABLE AIRMASS ALONG THE KS/OK BORDER. EVEN WITH THIS UNSTABLE AIR...THINK CHANCES OF AN ISOLATED STORM DEVELOPING IS SMALL...GIVEN THE WARM AIR IN THE MID LAYERS KEEPING THINGS CAPPED...AND DRIER AIR PUSHING THIS UNSTABLE AIR A LITTLE FURTHER SOUTH INTO OK. SO EXPECTING A DRY NIGHT TONIGHT. THU: NW FLOW REMAINS IN CONTROL FOR THU...AS ANOTHER SHORTWAVE BEGINS TO MOVE OUT OF THE NRN ROCKIES BY THU MORNING. EXPECTING THIS SHORTWAVE AND RETURN LOW LEVEL FLOW AHEAD OF IT TO LEAD TO ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO DEVELOP INITIALLY OVER WRN AND CEN KS...OR JUST TO THE WEST OF THE FORECAST AREA. THIS IS WHERE THE BEST COMBINATION OF INSTABILITY AND SHEAR WILL BE LOCATED...WITH MODELS SUGGESTING LESSOR AMOUNTS OF SHEAR THE FURTHER EAST INTO CENTRAL AND SOUTH CEN KS. SOME TIMING DIFFERENCES BETWEEN THE NAM/WRF AND GFS...WITH THE GFS LOOKING MORE CONSISTENT. SO WILL GO WITH ITS EARLIER ARRIVAL OF THE SHOWER CHANCES. NOT SURE THE MODELS ARE HANDLING THE MOISTURE RETURN OR INSTABILITY VERY WELL...SO NOT ALOT OF CONFIDENCE IN SEVERE STORM CHANCES FOR THU AFTERNOON/ EVENING. MODELS KEEP BEST SBCAPE VALUES TO THE WEST OF THE FORECAST AREA...BUT MUCAPE VALUES STILL FAIRLY IMPRESSIVE...WITH BULK SHEAR AROUND 40 KTS...SO THINK SOME STRONG TO SEVERE STORMS LOOK POSSIBLE. THE MAIN CONCERN THU EVENING/NIGHT WILL BE ANOTHER CHANCE OF HEAVY RAINFALL ACROSS SRN KS...AS THE MOISTURE TRANSPORT AND ISENTROPIC LIFT SHIFTS EAST INTO SOUTH CEN KS BY THU EVE. FLASH FLOOD GUIDANCE VALUES CONTINUE TO DROP ALONG THE KS/OK BORDER...SO ANY ADDITIONAL RAINFALL IN THIS AREA MAY LEAD TO SOME LOCALIZED FLASH FLOODING. PW VALUES ARE AGAIN EXPECTED TO BE IN THE 150-200 PERCENT OF NORMAL RANGE...SO EXPECTING MORE EFFICIENT RAINFALL AMOUNTS. THINK MORE RAINFALL IS A GIVEN FOR THE AREA...SO WILL GO LIKELY POPS. THINK THAT A PROGRESSIVE MCS LOOKS LIKELY...WHICH DOESNT SUGGEST A HEAVY RAIN THREAT...BUT THINK WITH ANY EFFICIENT RAINFALL...THINK A FLOODING THREAT EXISTS. SO HAVE ALSO DECIDED TO HEIGHTEN THE AWARENESS ON THIS FLOODING THREAT BY ISSUING A FLASH FLOOD WATCH FOR THE COUNTIES ALONG THE KS/OK BORDER FOR THU NIGHT. FRI-SAT: COULD SEE SOME SHOWERS LINGER INTO EARLY FRI AS WELL...IF THE SLOWER NAM/WRF WORKS OUT. SO WILL KEEP SOME POPS ACROSS SOUTHEAST KS FOR THIS CHANCE. OTHERWISE THE REST OF THE AREA LOOKS TO REMAIN DRY AND COOLER ON FRI AS SUBSIDENCE SPREADS OVER THE REGION WITH NW FLOW REMAINING IN CONTROL. TEMPS LOOK TO REMAIN BELOW NORMAL FOR SAT AS WELL...AS THE NW FLOW KEEPS TEMPS ON THE COOL SIDE. NOT SURE ON HOW SAT AFTN WILL WORK OUT...AS BOTH THE NAM/WRF AND GFS BOTH SHOW A BACKDOOR COLD FRONT DROPPING SOUTHEAST OUT OF THE NRN CENTRAL PLAINS INTO NORTHEAST KS FOR SAT. BOTH MODELS SUGGEST THAT THIS BOUNDARY MAY BE LAYING ACROSS THE FORECAST FROM CENTRAL KS TO SOUTHEAST KS ON SAT AFTERNOON. CONVERGENCE ALONG THIS FRONT COULD LEAD TO AN ISOLATED STORM CHANCE FOR SAT AFTN/EVE SO WILL CONTINUE WITH A LOW POP. KETCHAM .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 305 PM CDT WED JUL 24 2013 MEDIUM RANGE MODELS SHOW THE NW FLOW PATTERN FLATTENING OUT SOME BY THE END OF THE WEEKEND. WHICH WILL ALLOW LOW LEVEL MOISTURE TRANSPORT TO RAPIDLY INCREASE AGAIN FOR SUN AFTN/EVE AS ANOTHER SHORTWAVE MOVES OUT OF THE ROCKIES INTO THE PLAINS. THIS WILL LEAD TO ANOTHER CHANCE OF SOAKING SHOWERS AND THUNDERSTORMS FOR SUN NIGHT INTO MON MORNING. WILL ONLY KEEP SOME POPS IN SRN KS FOR TUE...AS SYNOPTIC BOUNDARY COULD HANG UP ALONG THE KS/OK BORDER...WITH SOME LINGERING SHOWERS ALONG IT. WITH FLOW BECOMING MORE ZONAL...EXPECT TEMPS TO MODERATE MORE TOWARDS SEASONAL NORMS IN THE LOWER 90S FOR HIGHS FOR THE BEGINNING OF THE WEEK. KETCHAM && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1219 PM CDT WED JUL 24 2013 VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD. WEAK SURFACE RIDGE AND SUBSIDENCE WILL EXIST ACROSS THE AREA THRU THIS EVENING...WITH A RETURN SOUTH TO SOUTHEAST FLOW DEVELOPING BY EARLY THURSDAY MORNING. ANOTHER DISTURBANCE ALOFT WILL APPROACH TOWARD THE END OF THE FORECAST VALID PERIOD...WITH CONVECTION EXPECTED ACROSS NORTHWEST KANSAS. SOME OF THIS ACTIVITY MAY BE CLOSE ENOUGH TO KRSL...SO HAVE INCLUDED A VCTS THERE AFTER 10Z. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 87 68 82 / 10 20 60 40 HUTCHINSON 67 85 66 83 / 10 30 60 20 NEWTON 65 87 66 82 / 10 20 60 30 ELDORADO 65 87 66 81 / 10 20 60 50 WINFIELD-KWLD 66 89 67 82 / 10 20 70 50 RUSSELL 67 80 63 83 / 30 60 50 10 GREAT BEND 68 81 63 83 / 30 60 60 10 SALINA 67 84 66 84 / 10 40 50 10 MCPHERSON 66 85 66 83 / 10 30 60 20 COFFEYVILLE 66 90 69 80 / 10 10 60 60 CHANUTE 64 89 67 81 / 10 10 50 60 IOLA 65 88 68 80 / 10 10 50 50 PARSONS-KPPF 65 89 67 80 / 10 10 60 60 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON FOR KSZ092>094-098>100. &&
Hazardous weather outlook, Jul 24, 7:24 AM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 724 AM CDT WED JUL 24 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 724 AM CDT WED JUL 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP LATE TONIGHT ALONG AND WEST OF HIGHWAY 14. STRONG OR SEVERE STORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THURSDAY NIGHT AND CONTINUE THROUGH FRIDAY. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN PRODUCING LOCALIZED FLOODING. PERIODIC CHANCES FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. STRONG WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Jul 24, 10:02 AM CDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1002 AM CDT WED JUL 24 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HAIL 2 SSW HUTCHINSON 38.03N 97.92W
07/23/2013 E2.50 INCH RENO KS COCORAHS
0820 PM HAIL CHENEY 37.63N 97.78W
07/23/2013 M3.00 INCH SEDGWICK KS COCORAHS
0830 PM HAIL 4 ENE CHENEY 37.64N 97.71W
07/23/2013 E2.00 INCH SEDGWICK KS COCORAHS
0835 PM HAIL 5 E CHENEY 37.62N 97.69W
07/23/2013 E1.00 INCH SEDGWICK KS COCORAHS
0930 PM HAIL 3 W CONWAY SPRINGS 37.38N 97.69W
07/23/2013 E1.00 INCH SUMNER KS COCORAHS
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:10 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 50 min |
| Jul 23, 7:20 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 40 min |
| Jul 23, 7:40 PM CDT | Special Weather Statement | ICT | Marion | 35 min |
| Jul 23, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 52 min |
| Jul 23, 7:57 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice | 48 min |
| Jul 23, 8:11 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 34 min |
| Jul 23, 8:22 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 23 min |
| Jul 23, 8:35 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 25 min |
| Jul 23, 8:38 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 52 min |
| Jul 23, 8:43 PM CDT | Special Weather Statement | ICT | Harvey | 32 min |
| Jul 23, 8:54 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 51 min |
| Jul 23, 8:58 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 47 min |
| Jul 23, 9:05 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 55 min |
| Jul 23, 9:16 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sumner | 59 min |
| Jul 23, 9:30 PM CDT | Areal Flood Warning | ICT | Sedgwick | 3 hr |
| Jul 23, 9:58 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 47 min |
| Jul 23, 10:03 PM CDT | Special Weather Statement | ICT | Montgomery | 27 min |
| Jul 23, 10:09 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 51 min |
| Jul 23, 10:13 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 47 min |
| Jul 23, 10:19 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 41 min |
| Jul 23, 10:27 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 33 min |
| Jul 23, 10:36 PM CDT | Special Weather Statement | ICT | McPherson | 24 min |
| Jul 23, 10:56 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Labette, Montgomery | 49 min |
| Jul 23, 11:01 PM CDT | Special Weather Statement | ICT | Sumner | 29 min |
| Jul 23, 11:27 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 33 min |
| Jul 23, 11:29 PM CDT | Special Weather Statement | ICT | Sedgwick | 31 min |
| Jul 23, 11:58 PM CDT | Special Weather Statement | ICT | Cowley | 32 min |
| Jul 24, 12:04 AM CDT | Areal Flood Warning | ICT | Cowley | 8 hr |
| Jul 24, 2:14 AM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| Jul 24, 2:50 AM CDT | Special Weather Statement | ICT | Harper | 25 min |
Nearby
Flash Flood Watches in Kansas, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.